MAUDE Adverse Event Report: K2M, INC. FOUNDATION SCREW; SIZE 6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. FOUNDATION SCREW; SIZE 6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-06540D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner collet of a mesa spinal system foundation screw; size ø6.5x40 mm at l2 broke intra-operatively.The screw was replaced and surgery was successfully completed after a 5 minute delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected and confirmed to have had a fractured inner collet.One of the two tabs fractured and appeared to be consistent with a brittle fracture failure.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.The fracture most likely occurred due to the application of excessive force during the rail bending maneuver.Inner collets can be damaged/broken if they are subjected to an excessive amount of force during installation of the construct.The most likely root cause for the issue was determined to have been excessive force applied during rail bending.

Brand Name
FOUNDATION SCREW; SIZE 6.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10246496
Report Number3004774118-2020-00137
Device Sequence Number548121
Product Code NKB
UDI-Device Identifier10888857136120
UDI-Public10888857136120
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-06540D
Device Catalogue Number801-06540D
Device Lot NumberJJNG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1